MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
It was reported that on an unknown date, the patient tested herself on five at home urine pregnancy tests and obtained positive results x5.The test brand was unknown.Then on (b)(6) 2019, the patient presented to the facility to confirm the pregnancy.The patient's urine was tested on the henry schein hcg combo test and provided a negative result.Confirmatory bloodwork was then performed on the same day and provided a serum beta quant=212 miu/ml.There was no treatment provided or withheld based on the negative rapid result.No adverse patient event occurred.Troubleshooting was conducted with the customer.The customer was advised on possible causes of false negative results, such as deviations in storage, technique, and handling.The customer was also advised per the pi that this test provides only a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Additional Manufacturer Narrative
An investigation was performed on retention products for the reported lot number.Retention products were tested with qc cut-off hcg standard (25 miu/ml) and middle positive hcg standard (100 miu/ml).All devices produced expected positive results at the 3-minute read time.No negative results were observed.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformances, deviations, or abnormalities were found.All quality control specifications were met.The reported complaint for a false negative hcg result was not replicated as retention products performed as expected.A root cause could not be determined based on the information available.Per the package insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine or serum specimen should be collected 48 hours later and tested.Additionally, per the interfering substances section of the package insert, ibuprofen at a concentration of 20 mg/dl in hcg specimens has no interference in the assay.

Brand Name
HENRY SCHEIN HCG COMBO 25T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8553352
Report Number2027969-2019-00078
Device Sequence Number16708467
Product Code JHI
UDI-Device Identifier10304040024123
UDI-Public(01)10304040024123(17)200930(10)HCG8100083
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberFHC-202
Device Catalogue Number9004075
Device Lot NumberHCG8100083
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR